MAUDE Adverse Event Report: HANDICARE HANDICARE; DISPOSABLE POSITIONING SLING

HANDICARE HANDICARE; DISPOSABLE POSITIONING SLING
Model Number 547810
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported an mdr to fda: "while transferring the patient from the bed that patient arrived in from outpatient setting to bariatric hospital bed using a hoyer that is approved for 1000lbs and a transfer sheet also approved for 1000lbs, the transfer sheet ripped when lifting the patient over the bed.The patient was immediately lowered onto his outpatient bed and the maneuverer was aborted.The patient stated he was okay and not injured.The lift was about 4-5 inches above the bed when it ripped.".
 
Additional Manufacturer Narrative
Incident was not communicated to us directly but via an mdr (b)(4) the user submitted to fda.This is a single-use device that is marked with "disposable" and "do not wash" on the product label.The ifu also states that the sling is disposable and cannot be laundered.In the user reported mdr, the user responded "yes" to the question "is this a single-use device that was reprocessed and reused on a patient".This device is not intended to be washed and reused and doing so can cause degredation of the material which could potentially lead to the issue the user experienced.

Brand Name
HANDICARE
Common Device Name
DISPOSABLE POSITIONING SLING
Manufacturer (Section D)
HANDICARE
10888 metro ct.
maryland heights, mo 63043
CA  63043
Manufacturer (Section G)
CORDICA MEDICAL
1180 mike allen ave.
lot 9 parque industrial
reynosa, reynosa tamaulipas C.P. 8878
MX   C.P. 88788
Manufacturer Contact
lauren stover
10888 metro ct.
maryland heights, MO 63043
3149436468
MDR Report Key25247753
Report Number3007802293-2026-00002
Device Sequence Number9596894
Product Code FSA
UDI-Device Identifier00810045514659
UDI-Public00810045514659
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number547810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale